A discrete approach to wirtinger's inequality

Julià Cufí, Agustí Reventós, Carlos J. Rodríguez

Research output: Contribution to journalArticleResearch

Abstract

© ELEMENT, Zagreb. Considering Wirtinger's inequality for piece-wise equipartite functions we find a discrete version of this classical inequality. The main tool we use is the theorem of classification of isometries. Our approach provides a new elementary proof of Wirtinger's inequality that also allows to study the case of equality. Moreover it leads in a natural way to the Fourier series development of 2π -periodic functions.
Original languageEnglish
Pages (from-to)737-746
JournalJournal of Mathematical Inequalities
Volume13
DOIs
Publication statusPublished - 1 Jan 2019

Keywords

  • Fourier series
  • Piece-wise linear functions
  • Wirtinger's inequality

Fingerprint Dive into the research topics of 'A discrete approach to wirtinger's inequality'. Together they form a unique fingerprint.

Cite this